MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number 9-GW-002
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an amplatzer guidewire was selected for a procedure on (b)(6) 2024.During the procedure while removing the guidewire from the 18mm amplatzer sizing balloon ii, it was believed that a blood clot was noted attached to the wire on intracardiac echocardiography (ice).There was some difficulty removing the guidewire from the balloon.Upon separation it was noted that there was no clot but the guidewire was observed to have a strand of wire sticking out from the side.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of stuck guidewire inside a sizing balloon and material deformation was reported.The device was returned for investigation and confirmed to meet dimensional specification.The guidewire had a fractured ribbon.The ribbon protruded through the coil approximately 2.5cm from the distal end.The coil and core remained intact.There are three bends present approximately 1cm and 3.4cm from the distal end, and 7cm from the proximal end.There was approximately 0.1cm of the fractured ribbon protruding from the back of the distal weld.There is evidence of necking on both sides of the ribbon fracture point, which would suggest that this fracture was due to tensile overload.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that an amplatzer guidewire was selected for a procedure on (b)(6) 2024.During the procedure while removing the guidewire from the 18mm amplatzer sizing balloon ii it was suspected that a blood clot was noted attached to the wire on intracardiac echocardiography (ice).There was some difficulty removing the guidewire from the balloon.Upon separation it was noted that there was no clot but the guidewire was observed to have a strand of wire sticking out from the side.The patient did not present with any clinical signs or symptoms.The patient status was stable.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21071233
Report Number2135147-2025-00073
Device Sequence Number8399216
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)280930(10)9943927
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-GW-002
Device Lot Number9943927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18MM AMPL SIZING BALLOON [9-SB-018, LOT: 10084846].
Outcome Attributed to Adverse Event Other;
Patient SexUnknown